Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 15, 2016, 6:46 PM EDT for Bleckley County, Pulaski County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2016, 6:46 PM EDT (22:46 UTC)
- Expired
- Aug 15, 2016, 7:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Atlanta, GA
Counties Bleckley County, GA, Pulaski County, GA
The radar
The Robins AFB radar (KJGX), 38 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 164 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
329
WWUS82 KFFC 152246
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
646 PM EDT MON AUG 15 2016
GAZ096-107-109-152330-
DODGE GA-BLECKLEY GA-PULASKI GA-
646 PM EDT MON AUG 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DODGE...BLECKLEY AND
PULASKI COUNTIES UNTIL 730 PM EDT...
AT 645 PM EDT...A STRONG THUNDERSTORM WAS NEAR UNION...MOVING
NORTHWEST AT 25 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
COCHRAN...EASTMAN...HAWKINSVILLE...UNION...DUBOIS...PAULK...
HARTFORD...MAGNOLIA...PULASKI STATE PRISON...THE OCMULGEE PUBLIC
FISHING AREA...ROYAL...MOBLEY CROSSING...OCMULGEE BANKS...RODDY...
BAILEYS PARK...EMPIRE...COLEY STATION...GRESSTON AND PORTER.
LAT...LON 3232 8358 3240 8352 3239 8350 3241 8348
3245 8349 3246 8348 3249 8327 3211 8316
3206 8327
TIME...MOT...LOC 2245Z 149DEG 21KT 3215 8326
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 15, 2:49 PM EDT, 3 hours 57 minutes earlier.
Area forecast discussion, Aug 15, 2:49 PM EDT, 3 hours 57 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 249 PM EDT MON AUG 15 2016 .SHORT TERM /Tonight through Tuesday Night/... The weather pattern over GA remains under the influence of a southerly flow aloft due to an upper trough just west of the MS river valley and an upper high centered over Bermuda. A few showers and tstms were developing at this time with a north movement of 15 to 20kts. Expect this convection to gradually increase in areal coverage with max diurnal heating. Otherwise ...the convection will dissipate after sunset. Expect the airmass over GA to stabilize tonight with moist min temps in the 70s. This persistent pattern will continue into Tuesday with scattered afternoon and evening tstms. SBCAPE will remain in the 1500-2000 J/kg with max temps a few degrees above normal in the low to mid 90s. Some storms could produce wet microbursts and isolated areas of wind damage as well as periods of heavy rain and frequent lightning. The airmass will settle down again Tuesday night. 16 .LONG TERM /Wednesday through Monday/... Only tweaks to the long term based on the latest guidance. BDL PREVIOUS Discussion... Moisture returns through the week. The main atmospheric feature is still the Bermuda ridge that stays parked over the region into Wednesday then looses its grip on the area as main moisture axis moves into N GA Thu. This ridge is still fairly strong and will keep its hold over the area keeping the deepest moisture to the west and north of our CWA through day 3. The ridge does begin to weaken by Wed Morning allowing the better moisture axis to move into NW GA by Thu morning. Have adjusted pops to show increased chances of precip Wed through Sat...especially across North GA. Temps will remain a bit warm through the middle of the week then Temps will subside a bit by the end of the work week and into the weekend as rain chances increase 01 && .AVIATION... 18Z Update... VFR conditions dominate through the forecast period. Isolated TSRA possible this afternoon and early evening. Have mentioned the possibility in the TAF as VCSH for now. A light south to southeast flow will prevail. //ATL Confidence...18Z Update... Medium confidence on wind direction relative to due south today. High on all other elements. 16 && .PRELIMINARY POINT TEMPS/POPS... Athens 73 93 73 93 / 20 20 20 50 Atlanta 74 91 74 90 / 20 30 20 50 Blairsville 68 86 68 86 / 30 40 30 60 Cartersville 72 92 72 90 / 20 30 20 60 Columbus 74 94 75 93 / 20 20 20 40 Gainesville 73 89 73 90 / 20 30 20 60 Macon 74 94 73 93 / 20 20 20 40 Rome 72 93 72 91 / 20 30 20 60 Peachtree City 71 92 71 90 / 20 30 20 50 Vidalia 74 94 74 94 / 10 20 10 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...16 LONG TERM....BDL AVIATION...16
Hazardous weather outlook, Aug 15, 10:15 AM EDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1015 AM EDT MON AUG 15 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-161000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1015 AM EDT MON AUG 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA THROUGH THIS EVENING. WEATHER HAZARDS EXPECTED... A FEW STORMS COULD BE STRONG WITH GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. THE BEST CHANCES FOR STORMS SHIFTS TO NORTH GEORGIA AS A FRONT SLOWLY SAGS TOWARD THE STATE INTO WEDNESDAY. SOME OF THE STORMS WILL PRODUCE GUSTY WINDS AND FREQUENT LIGHTNING. VERY HEAVY RAIN CAN ALSO BE EXPECTED THAT COULD CAUSE MINOR FLOODING OF CREEKS AND STREAMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 15, 5:13 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
513 PM EDT MON AUG 15 2016
GAZ074-076-085-086-152200-
JOHNSON GA-WASHINGTON GA-EMANUEL GA-JEFFERSON GA-
513 PM EDT MON AUG 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JOHNSON...
SOUTHEASTERN WASHINGTON...NORTHWESTERN EMANUEL AND SOUTHERN JEFFERSON
COUNTIES UNTIL 600 PM EDT...
AT 512 PM EDT...A STRONG THUNDERSTORM WAS OVER KITE...MOVING NORTH
AT 15 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WADLEY...HARRISON...BARTOW...RIDDLEVILLE...KITE...NEW HOME AND
PRINGLE.
LAT...LON 3266 8243 3264 8258 3285 8276 3295 8259
3295 8240
TIME...MOT...LOC 2112Z 162DEG 15KT 3269 8251Special weather statement, Aug 15, 5:23 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
523 PM EDT MON AUG 15 2016
GAZ097-098-152200-
LAURENS GA-TREUTLEN GA-
523 PM EDT MON AUG 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR LAURENS AND SOUTHWESTERN TREUTLEN
COUNTIES UNTIL 600 PM EDT...
AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG WINDS AHEAD OF A LINE OF THUNDERSTORMS EXTENDING FROM NEAR
EAST DUBLIN TO LOWERY...AND MOVING WEST AT 10 MPH.
HAZARD...40 TO 50 MPH WIND PRECEDING RAIN OR LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. STRONG
WINDS WILL OCCUR BEFORE ANY RAIN OR LIGHTNING. DO NOT
WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
DUBLIN...EAST DUBLIN...DEXTER...DUDLEY...RENTZ...MINTER...
BARNHILL...HARLOW AND LOWERY.
LAT...LON 3259 8311 3264 8297 3258 8276 3231 8265
3230 8267 3230 8266 3229 8267 3230 8270
3231 8272 3228 8276 3227 8276 3227 8300
TIME...MOT...LOC 2122Z 102DEG 10KT 3253 8280 3236 8274Special weather statement, Aug 15, 5:55 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
555 PM EDT MON AUG 15 2016
GAZ074-076-085-152245-
JOHNSON GA-WASHINGTON GA-JEFFERSON GA-
555 PM EDT MON AUG 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JOHNSON...SOUTHEASTERN
WASHINGTON AND JEFFERSON COUNTIES UNTIL 645 PM EDT...
AT 554 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
LOUISVILLE TO WADLEY AND WRIGHTSVILLE...AND MOVING NORTHWEST AT 15
MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LOUISVILLE...WRIGHTSVILLE...WADLEY...DAVISBORO...TENNILLE...HARRISON...
BARTOW...OCONEE...RIDDLEVILLE...STAPLETONS CROSSROADS...DONOVAN...MOXLEY...
NEW HOME...SPANN...GRANGE AND PRINGLE.
LAT...LON 3285 8236 3264 8273 3266 8279 3269 8279
3271 8285 3271 8292 3272 8295 3275 8294
3276 8296 3280 8295 3284 8297 3301 8268
3320 8247 3309 8228 3306 8229 3297 8228
TIME...MOT...LOC 2154Z 125DEG 11KT 3302 8234 3289 8243 3272 8273Special weather statement, Aug 15, 6:18 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
618 PM EDT MON AUG 15 2016
GAZ061-073-074-084-152300-
WILKINSON GA-WASHINGTON GA-BALDWIN GA-HANCOCK GA-
618 PM EDT MON AUG 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WILKINSON...
SOUTHWESTERN WASHINGTON...EASTERN BALDWIN AND SOUTHERN HANCOCK
COUNTIES UNTIL 700 PM EDT...
AT 617 PM EDT...A STRONG THUNDERSTORM WAS NEAR TENNILLE...MOVING
WEST AT 15 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SANDERSVILLE...TENNILLE...TOOMSBORO...OCONEE...DEEPSTEP...LINTON AND
HEBRON.
LAT...LON 3281 8281 3280 8282 3283 8317 3303 8311
3317 8302 3300 8273
TIME...MOT...LOC 2217Z 104DEG 12KT 3289 8286Special weather statement, Aug 15, 6:27 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
627 PM EDT MON AUG 15 2016
GAZ062-075-076-152315-
GLASCOCK GA-JEFFERSON GA-WARREN GA-
627 PM EDT MON AUG 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GLASCOCK...
NORTHEASTERN JEFFERSON AND SOUTHEASTERN WARREN COUNTIES UNTIL 715 PM
EDT...
AT 626 PM EDT...A STRONG THUNDERSTORM WAS EAST OF WRENS...MOVING
NORTHWEST AT 15 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WRENS...STAPLETON...STELLAVILLE...BASTONVILLE AND MATTHEWS.
LAT...LON 3315 8227 3308 8229 3326 8261 3335 8252
3334 8250 3334 8245 3333 8242 3331 8240
3331 8234 3330 8231 3327 8229 3326 8226
3323 8223
TIME...MOT...LOC 2226Z 131DEG 14KT 3319 8227Special weather statement, Aug 15, 6:46 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
646 PM EDT MON AUG 15 2016
GAZ096-107-109-152330-
DODGE GA-BLECKLEY GA-PULASKI GA-
646 PM EDT MON AUG 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DODGE...BLECKLEY AND
PULASKI COUNTIES UNTIL 730 PM EDT...
AT 645 PM EDT...A STRONG THUNDERSTORM WAS NEAR UNION...MOVING
NORTHWEST AT 25 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
COCHRAN...EASTMAN...HAWKINSVILLE...UNION...DUBOIS...PAULK...
HARTFORD...MAGNOLIA...PULASKI STATE PRISON...THE OCMULGEE PUBLIC
FISHING AREA...ROYAL...MOBLEY CROSSING...OCMULGEE BANKS...RODDY...
BAILEYS PARK...EMPIRE...COLEY STATION...GRESSTON AND PORTER.
LAT...LON 3232 8358 3240 8352 3239 8350 3241 8348
3245 8349 3246 8348 3249 8327 3211 8316
3206 8327
TIME...MOT...LOC 2245Z 149DEG 21KT 3215 8326The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 9:25 PM EDT | Special Weather Statement | FFC | Crisp, Dodge, Dooly, Pulaski, Wilcox | 50 min |
| Aug 14, 10:05 PM EDT | Special Weather Statement | FFC | Bleckley, Dooly, Houston, Macon, Peach, Pulaski and 4 more | 40 min |
| Aug 14, 10:14 PM EDT | Special Weather Statement | FFC | Greene, Taliaferro, Wilkes | 31 min |
| Aug 14, 10:59 PM EDT | Special Weather Statement | FFC | Greene, Putnam, Taliaferro, Wilkes | 46 min |
| Aug 14, 11:50 PM EDT | Special Weather Statement | FFC | Hancock, Taliaferro | 115 min |
| Aug 15, 12:04 AM EDT | Special Weather Statement | FFC | Coweta | 41 min |
| Aug 15, 3:42 PM EDT | Special Weather Statement | FFC | Toombs | 48 min |
| Aug 15, 4:07 PM EDT | Special Weather Statement | FFC | Montgomery | 38 min |
| Aug 15, 4:49 PM EDT | Special Weather Statement | FFC | Treutlen | 41 min |
| Aug 15, 5:13 PM EDT | Special Weather Statement | FFC | Johnson | 47 min |
| Aug 15, 5:23 PM EDT | Special Weather Statement | FFC | Laurens | 37 min |
| Aug 15, 5:55 PM EDT | Special Weather Statement | FFC | Jefferson, Johnson | 50 min |
| Aug 15, 6:18 PM EDT | Special Weather Statement | FFC | Washington | 42 min |
| Aug 15, 6:27 PM EDT | Special Weather Statement | FFC | Jefferson | 48 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.